Please use this identifier to cite or link to this item:
|Title:||Incidence and risk factors of nevirapine-associated skin rashes among HIV-infected patients with CD4 cell counts <250 cells/μL|
Thailand Ministry of Public Health
|Keywords:||Immunology and Microbiology;Medicine|
|Citation:||International Journal of STD and AIDS. Vol.18, No.11 (2007), 782-786|
|Abstract:||The objective of the study was to determine cumulative incidence and risk factors of nevirapine (NVP)-associated rashes that lead to NVP discontinuation among HIV-infected patients with CD4 <250 cells/μL. A retrospective cohort study was conducted among antiretroviral-naïve HIV-infected patients who had baseline CD4 <250 cells/μL and were initiated NVP-based antiretroviral therapy (ART) between January 2003 and October 2005. There were 910 patients with a mean age of 35.4 years and 43% were women. Median CD4 cell count was 27 cells/μL and median HIV RNA was 5.5 log copies/mL. Cumulative incidences of rashes at 0.5, 1, 2, 3 and 6 months after ART were 3.7%, 6.2%, 8.1%, 8.5% and 8.5%, respectively. By Kaplan-Meier analysis, the higher baseline CD4 cell counts had a higher probability of NVP-associated rashes (log-rank test, P = 0.041). By Cox regression analysis, higher baseline CD4 cell count was associated with a higher incidence of rashes (hazard ratio = 1.244, 95% confidence interval = 1.045-1.482, for every 50 cells/μL increment of baseline CD4 stratum). In conclusion, NVP-associated skin rashes that lead to NVP discontinuation are common among HIV-infected patients with baseline CD4 <250 cells/μL. Despite the low baseline in this population, the higher number of baseline CD4 cells is continuously associated with a higher risk for skin rashes.|
|Appears in Collections:||Scopus 2006-2010|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.